Alert archive / Indiana / Frost Advisories in 2016
Frost Advisory 1, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at May 14, 2016, 2:10 PM EDT for 4 counties in Michigan; 4 counties in Ohio; 21 counties in Indiana. It took effect at May 15, 2016, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 2:10 PM EDT (18:10 UTC)
- In effect from
- May 15, 2016, 2:00 AM EDT
- Expired
- May 15, 2016, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
All 29 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Paulding County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 26 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -222 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS73 KIWX 141810 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 210 PM EDT SAT MAY 14 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 015-150215- /O.NEW.KIWX.FR.Y.0001.160515T0600Z-160515T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN... BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...PAULDING...ANTWERP... PAYNE 210 PM EDT SAT MAY 14 2016 /110 PM CDT SAT MAY 14 2016/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY. HAZARDOUS WEATHER... * TEMPERATURES DROPPING TO THE LOWER TO MIDDLE 30S RESULTING IN SOME PATCHY FROST. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
144 WWUS73 KIWX 150141 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 941 PM EDT SAT MAY 14 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 015-150945- /O.CON.KIWX.FR.Y.0001.160515T0600Z-160515T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN... BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...PAULDING...ANTWERP... PAYNE 941 PM EDT SAT MAY 14 2016 /841 PM CDT SAT MAY 14 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ SUNDAY... HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S OVERNIGHT. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
448 WWUS73 KIWX 150749 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 AM EDT SUN MAY 15 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 015-151200- /O.CON.KIWX.FR.Y.0001.000000T0000Z-160515T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN... BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...DOWAGIAC... CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE... LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...PAULDING...ANTWERP... PAYNE 349 AM EDT SUN MAY 15 2016 /249 AM CDT SUN MAY 15 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * PATCHY FROST IS EXPECTED EARLY THIS MORNING AS TEMPERATURES DROP INTO THE LOWER TO MIDDLE 30S. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 14, 12:40 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 14, 12:40 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1240 PM EDT SAT MAY 14 2016 .SYNOPSIS... Issued at 345 AM EDT Sat May 14 2016 A strengthening low pressure system moving northeast across the Great Lakes today will cause unseasonably cool temperatures with brisk northwest winds and a chance of showers across our area. High pressure will move east across the Ohio Valley tonight and Sunday providing dry conditions. Highs today will be in the upper 40s and lower 50s with lows tonight in the mid 30s. Patchy frost is possible tonight. && .UPDATE... Issued at 1223 PM EDT Sat May 14 2016 Mid/Upper level trough moving through combined with steep low level lapse rates and weak shallow instability have been sufficient for some isolated/scattered showers this morning/early afternoon. Only very subtle tweaks made to previous PoPs to account for scattered wording across northeast Indiana/northwest Ohio through mid/late afternoon. A few isolated instances of some graupel/small hail are possible given near sfc instability and low freezing levels, but will refrain from adding this to the forecast at this time. Precip coverage should wane late afternoon as aforementioned vort max exits to the east, and drier low level air continues to advect into the area. While temps have struggled this morning given patchy drizzle/light rain showers/low clouds, will not make any substantial changes to previous max temps with expectation that increasing mixed layer heights through the afternoon will allow for highs in the upper 40s/lower 50s. && .SHORT TERM...(Today and Tonight) Issued at 345 AM EDT Sat May 14 2016 Unseasonably cold airmass will cont to overspread the Grtlks region this morning. Cyclonic flow and lingering moisture should result in considerable strato-cu and may allow sct instability showers to develop, especially nwrn portion of the CWA where delta t's in the teens should support some lake effect showers. CAA and well mixed low levels will keep temps from rising much with highs expected in the u40s/l50s. Tight gradient and steep low level lapse rates will also result in brisk NW winds with gusts around 30mph. Low levels should dry out sufficiently by this eve to end lake effect/instability showers. Another shrtwv expected to drop SE-E across WI/MI overnight. Best forcing/moisture and showers associated with this system will be N-NE of our CWA, but it will help to maintain cold airmass over our area along with NWly flow. Mins expected to be in the m30s which may allow patchy frost to form in areas where boundary layer decouples. && .LONG TERM...(Sunday through Friday) Issued at 345 AM EDT Sat May 14 2016 Weak WAA expected to dvlp Sunday as low level thermal trof moves to the NErn CONUS. This and more sunshine should result in slightly warmer highs in the generally in the l-m50s. Deeper mixing and still decent gradient should again result in brisk NW winds. WAA will strengthen Sunday night as another shrtwv drops S-SE into the upr Great Lakes while sfc high moves ESE into the Carolinas. With clear skies, gradient should be weak enough for decoupling especially during the eve, so with lows expected in the m-u30s will maintain patchy frost in fcst across the NE. Contd WAA Monday should allow temps to rise into the 60s. Wk cdfnt dropping south into srn MI may allow a few showers to develop in the aftn. This front expected to continue movg slowly south across the CWA Monday night-Tue and combined with wkng shrtwv's shearing eastward from western trof into the mid MS/lwr OH valleys may result in some light showers in our area. Large high pressure system following the front should provide fair wx with a slow warming trend Wed- Fri as it moves slowly east from the Great Lakes to the mid Atlantic/New England coast. && .AVIATION...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 655 AM EDT Sat May 14 2016 Conditions will gradually improve through the morning as diurnal mixing commences and drier air is advected into the area. Expect VFR by midday...though still some uncertainty on when exactly that transition will take place. VFR conditions will then continue through the end of the TAF period. Gusty WNW winds will also continue through the day but will diminish this evening. && .IWX Watches/Warnings/Advisories... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 5 AM EDT Sunday for LMZ043-046. && UPDATE...Marsili SYNOPSIS...JT SHORT TERM...JT LONG TERM...JT AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 14, 4:26 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EDT SAT MAY 14 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 426 AM EDT SAT MAY 14 2016 /326 AM CDT SAT MAY 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A POTENTIAL FOR PATCHY FROST TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A POTENTIAL FOR PATCHY FROST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-150830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 426 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST WINDS AND HIGH WAVES WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:02 AM EDT | Special Weather Statement | IWX | Defiance, Fulton, Henry, Paulding, Putnam, Van Wert and 1 more | 58 min |
Nearby
Frost Advisories in Indiana, 2016Frost Advisories in Michigan, 2016Frost Advisories in Ohio, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.